Ohio, 2004Flooding in Ohio, July 11, 2004
July 11, 2004 · NWS ILN · 2 events in 2 counties and zones
2 flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 11, 2:10 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 11, 2:10 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
310 PM EDT SUN JUL 11 2004
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
BOUNDARY HAS LIFTED A BIT NORTH TODAY TO NORTHERN AND CENTRAL PART
OF FA. SHOWERS AND THUNDERSTORMS HAVE FIRED UP ALONG AND SOUTH OF
THE BOUNDARY. THESE SHOWERS AND THUNDERSTORMS EXPECTED TO DECREASE
WITH LOSS OF DAYTIME HEATING. WILL MENTION HEAVY RAIN WITH
THUNDERSTORMS THIS EVENING. CONSIDERING LIKELY POPS THIS EVENING AND
CHANCE POPS LATER. WHILE MCS FROM IA MAY MAKE ITS WAY TO SRN CWA BY
EARLY MORNING...EXPECT A DECREASE IN THUNDERSTORM ACTIVITY BY THEN.
MODELS FAIRLY SIMILAR IN BRINGING SHORT WAVE AND WEAK FRONT THROUGH
MON AND THEN NW FLOW. CHC POPS AGAIN MONDAY AND THEN LOWERED POPS
MONDAY NIGHT. WITH SOME MOISTURE AND INSTABILITY...KEPT CHANCE POPS
IN TUESDAY AND TUESDAY NIGHT. KEPT FORECAST TEMPERATURES SAME FOR
TONIGHT. WENT WARMER THAN GUIDANCE TEMPERATURES FOR MONDAY BUT A
COUPLE OF DEGREES COOLER THAN TODAY. FORECAST TEMPERATURES ON THE
WHOLE ARE CLOSER TO THE GFS ON TUE AND TUE NIGHT.
&&
.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
UPPER LOW OVER THE GREAT LAKES AND OHIO VALLEY WEDNESDAY AND
THURSDAY WILL BRING COOLER AND GENERALLY DRIER CONDITIONS.
HOWEVER...MID LEVEL WAVES WORKING IN THE NWLY FLOW WILL BRING A
COUPLE SHOTS OF RW/TRW TO THE REGION. FOR THE WEEKEND THE UPPER
RIDGE BREAKS DOWN IN THE WEST WHICH WILL FLATTEN THE FLOW OUT ACROSS
THE OHIO VALLEY AND ALLOW FOR A RETURN OF SOUTHWESTERLY FLOW AT THE
SURFACE. THIS WILL BRING A RETURN OF HUMIDITY FOR THE WEEKEND AND
THE THREAT OF RW/TRW FOR SUNDAY.
&&
.AVIATION (18Z-18Z)...
AIRMASS IS THE SAME THAT WEVE BEEN UNDER FOR THE PREVIOUS FEW DAYS.
POP UP AIRMASS THUNDERSTORMS IN THE EARLY AFTERNOON SHOULD DIE DOWN
ONCE DAYLIGHT IS LOST. SCATTERED SHOWERS AND ISOLD THUNDER WILL
REMAIN POSSIBLE DURING THE OVERNIGHT. SFC FRONT IS PROGGED TO MOVE
THROUGH FCST AREA TOMORROW...AND IVE STARTED A PREVAILING THUNDER
FOR ALL BUT CMH AROUND DAYBREAK GIVE OR TAKE AN HOUR. WIND SHIFT
SHOULD BE EVIDENT WITH THE BACK EDGE OF RAIN LATE IN THE FCST
PERIOD...MAYBE AFTER 18Z DEPENDING ON TIMING. HOWEVER...THIS WILL BE
A PRE FRONTAL TROF AND ACTUAL FRONT SHOULD GET THROUGH IN THE 30-36
HOUR TIME FRAME FROM THIS FORECAST ISSUANCE. MORE STORMS WILL BE
POSSIBLE DURING THAT TIME WITH GOOD FORCING.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.
&&
Hazardous weather outlook, Jul 11, 3:47 AM EST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
447 AM EDT SUN JUL 11 2004
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120846-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
447 AM EDT SUN JUL 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Franklin
- When
- July 11, 4:06 PM EST to 5:30 PM EST
- Where
- Franklin forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
Scattered strong thunderstorms affected portions of the Columbus metro area during the late afternoon and evening hours. Two to three inches of rain fell in a short period of time, causing several roads to flood. A trailer park near Ashville in northern Pickaway County also flooded.
Flood, Pickaway
- When
- July 11, 7:25 PM EST to 8:25 PM EST
- Where
- Pickaway forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
Scattered strong thunderstorms affected portions of the Columbus metro area during the late afternoon and evening hours. Two to three inches of rain fell in a short period of time, causing several roads to flood. A trailer park near Ashville in northern Pickaway County also flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 11, 20041 death · 1 event
- Flash Flooding and Hail in Montana, July 11, 2004$675,000 · 4.25 in hail · 35 events
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, July 11 to 12, 2004$150,000 · 55 kt wind · 7 events
- Lightning Strike in North Carolina, July 11, 2004$200,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 11, 2004$104,000 · 1.75 in hail · 12 events
- Flash Flood and Hail in Iowa, July 11, 2004$102,000 · 1.75 in hail · 12 events
- Wildfire in California, July 11 to 17, 20047 injured · 1 event
- Lightning Strike in Florida, July 11, 2004$130,000 · 1 event
- Damaging Wind in South Carolina, July 11, 2004$110,000 · 60 kt wind · 1 event
- Wildfire in California, July 11 to 13, 2004$80,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417206, 5417207.